Alert archive / Idaho / Wind Advisories in 2017
Wind Advisory 15, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at May 23, 2017, 1:36 PM MDT. It took effect at May 24, 2017, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2017, 1:36 PM MDT (19:36 UTC)
- In effect from
- May 24, 2017, 12:00 PM MDT
- Expired
- May 24, 2017, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
096 WWUS75 KPIH 231936 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 136 PM MDT Tue May 23 2017 ...Strong and Gusty Winds in the Upper Snake Plain Wednesday... .A cold front will cross Southeastern Idaho Wednesday afternoon and bring strong Southwesterly winds to the Upper and Lower Snake Plain. Some blowing dust is expected. IDZ017-020-021-241100- /O.NEW.KPIH.WI.Y.0015.170524T1800Z-170525T0200Z/ Eastern Magic Valley-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, Idaho Falls, Rexburg, and Pocatello 136 PM MDT Tue May 23 2017 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from noon to 8 PM MDT Wednesday. * IMPACTS/TIMING...Strong and gusty winds will make driving difficult for high profile vehicles. Areas of blowing dust may limit visibility for motorists in areas of bare ground or recently plowed fields. * WINDS...Southwest winds 30 to 40 mph with gusts up to 50 mph. * LOCATIONS...The Upper and Lower Snake Plain and Eastern Magic Valley, including the Interstate 84 and 86 corridor from Burley to Pocatello and Interstate 15 corridor from Pocatello to Idaho Falls and Hamer. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
049 WWUS75 KPIH 240852 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 252 AM MDT Wed May 24 2017 ...Strong and Gusty Winds in the Upper Snake Plain today... .A cold front will cross Southeastern Idaho this afternoon and bring strong Southwesterly winds to the Upper and Lower Snake Plain. Some blowing dust is expected. IDZ017-020-021-250300- /O.EXT.KPIH.WI.Y.0015.170524T1800Z-170525T0300Z/ Eastern Magic Valley-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, Idaho Falls, Rexburg, and Pocatello 252 AM MDT Wed May 24 2017 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * IMPACTS/TIMING...Strong and gusty winds will make driving difficult for high profile vehicles. Areas of blowing dust may limit visibility for motorists in areas of bare ground or recently plowed fields. * WINDS...Southwest winds 30 to 40 mph with gusts up to 50 mph. * LOCATIONS...The Upper and Lower Snake Plain and Eastern Magic Valley, including the Interstate 84 and 86 corridor from Burley to Pocatello and Interstate 15 corridor from Pocatello to Idaho Falls and Hamer. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
296 WWUS75 KPIH 242017 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 217 PM MDT Wed May 24 2017 ...Strong and Gusty Winds in the Upper Snake Plain today... .A cold front will cross Southeastern Idaho this afternoon and bring strong Southwesterly winds to the Upper and Lower Snake Plain. Some blowing dust is expected. IDZ020-250300- /O.UPG.KPIH.WI.Y.0015.000000T0000Z-170525T0300Z/ /O.NEW.KPIH.HW.W.0005.170524T2017Z-170525T0000Z/ Upper Snake River Plain- Including the cities of Idaho Falls and Rexburg 217 PM MDT Wed May 24 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... The National Weather Service in Pocatello has issued a High Wind Warning, which is in effect until 6 PM MDT this evening. The Wind Advisory is no longer in effect. * IMPACTS/TIMING...Strong and gusty winds will make driving difficult for high profile vehicles. Areas of blowing dust may limit visibility for motorists in areas of bare ground or recently plowed fields. * WINDS...Southwest winds 30 to 45 mph with gusts up to 65 mph. * LOCATIONS...The Upper Snake Plain, including the Interstate 15 corridor from Idaho Falls and Hamer, Craters of the Moon and the Arco Desert. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ IDZ017-021-250300- /O.CON.KPIH.WI.Y.0015.000000T0000Z-170525T0300Z/ Eastern Magic Valley-Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, and Pocatello 217 PM MDT Wed May 24 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * IMPACTS/TIMING...Strong and gusty winds will make driving difficult for high profile vehicles. Areas of blowing dust may limit visibility for motorists in areas of bare ground or recently plowed fields. * WINDS...Southwest winds 30 to 40 mph with gusts up to 50 mph. * LOCATIONS...The Upper and Lower Snake Plain and Eastern Magic Valley, including the Interstate 84 and 86 corridor from Burley to Pocatello and Interstate 15 corridor from Pocatello to Idaho Falls and Hamer. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
253 WWUS75 KPIH 242356 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 556 PM MDT Wed May 24 2017 IDZ020-250300- /O.EXT.KPIH.HW.W.0005.000000T0000Z-170525T0300Z/ Upper Snake River Plain- Including the cities of Idaho Falls and Rexburg 556 PM MDT Wed May 24 2017 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... * IMPACTS/TIMING...Strong and gusty winds will make driving difficult for high profile vehicles. Areas of blowing dust may limit visibility for motorists in areas of bare ground or recently plowed fields. * WINDS...Southwest winds 35 to 45 mph with gusts of 50 to 65 mph will continue early this evening gradually tapering off by 9 PM MDT. * LOCATIONS...The Upper Snake Plain, including the Interstate 15 corridor from Idaho Falls and Hamer, Craters of the Moon and the Arco Desert. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ IDZ017-021-250300- /O.CON.KPIH.WI.Y.0015.000000T0000Z-170525T0300Z/ Eastern Magic Valley-Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, and Pocatello 556 PM MDT Wed May 24 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * IMPACTS/TIMING...Strong and gusty winds will make driving difficult for high profile vehicles. Areas of blowing dust may limit visibility for motorists in areas of bare ground or recently plowed fields. * WINDS...Southwest winds 30 to 40 mph with gusts up to 50 mph continuing early this evening and then tapering off toward 9 PM MDT. * LOCATIONS...The Upper and Lower Snake Plain and Eastern Magic Valley, including the Interstate 84 and 86 corridor from Burley to Pocatello and Interstate 15 corridor from Pocatello to Idaho Falls and Hamer. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
912 WWUS75 KPIH 250255 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 855 PM MDT Wed May 24 2017 IDZ020-250400- /O.EXP.KPIH.HW.W.0005.000000T0000Z-170525T0300Z/ Upper Snake River Plain- Including the cities of Idaho Falls and Rexburg 855 PM MDT Wed May 24 2017 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... Wind speeds have diminished rapidly this evening and thus the warning will be allowed to expire at 9 PM MDT. $$ IDZ017-021-250400- /O.EXP.KPIH.WI.Y.0015.000000T0000Z-170525T0300Z/ Eastern Magic Valley-Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, and Pocatello 855 PM MDT Wed May 24 2017 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Wind speeds have diminished rapidly this evening and thus the advisory will be allowed to expire at 9 PM MDT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 23, 2:28 AM MDT, 11 hours 8 minutes earlier.
Area forecast discussion, May 23, 2:28 AM MDT, 11 hours 8 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 228 AM MDT Tue May 23 2017 .SHORT TERM...Today through Thursday night. An upper level ridge will move overhead today and provide another warm and sunny day throughout southeast Idaho. Temperatures will be well above average for late May with valley highs approaching 80 degrees or slightly above. Conditions will begin to change dramatically Wednesday as a strong cold front pushes thorugh the region. It will remain very warm but expect a significant increase in winds especially in the Snake River Plain where 20 to 30 mph sustained winds are expected. A wind advisory may be needed but for now will hold off. Best chance for showers Wednesday will be in the southern highlands. Expect much colder temperatures Thursday with highs dropping about 15 degrees or so from Wednesday with an upper trof over the region. Best chance for precipitation will be in the central mountains and Upper Snake River Highlands with wind speeds expected to be much less than Wednesday. GK .LONG TERM...Friday through Tuesday. Models in general agreement Fri with a backdoor upper trof moving thru the northern Rockies... setting off sct showers/tstms into the eve. The upper trof moves off to the east on Sat...but still close enough to result in isold tstms over the mtns and upper Snake Plain Sat aftn/eve. For the rest of the extended period...upper ridging will be the dominant pattern. This will result in dry and warmer conditions. Isold tstms possible over the mtns on Tue. Hedges && .AVIATION...Upper ridging will result in VFR conditions thru tonight. An upper low dropping in on Wed is expected to result in windy conditions Wed aftn/eve. Hedges && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 2:09 PM MDT | River Flood Advisory | PIH | Bannock | 5 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.